Hi everyone,

I know I'm bringing this up again, so forgive me....But:

 

I am having issues with highs again after POD changes. I feel like for a while there, the issue was under control, but I guess what I didn't figure out is "why" it was under control. I'm wondering if time of POD change is an issue based on what I eat for dinner that evening? I mean, I've consistenly (since I started the POD) been changing in the evenings, and as I mentioned, it wasn't an issue for a while, and now it's back....Also I do bolus prior to a change, but am wondering if I'm being too conservative due to fears of going low overnight? I usually just bolus a unit or so. Any pointers would be most appreciated :)

 

Thanks!

 

Views: 60

Replies to This Discussion

I have the same issue, where I'll be high for about 4 hours after a pod change. It doesn't happen all of the time though, so it can be frustrating. I always try to give myself a little bolus before the change (about 1/2 hour's worth) and will also adjust my next bolus for a meal up by 20% if my reading is high before the next meal. I usually change between breakfast and lunch and am stable again by dinner time.
Thanks Dan! Will try to change my "change pod time" so it's not before bed. This way I can increase the next meal bolus and see if that works!
Hi Gina,

I've had this problem too. I solved it by giving a bolus AFTER the pod change. Whenever I remove a pod, there is always a little droplet of insulin where the catheter was removed, which means I'm losing some of my most recent bolus and/or basal. Depending on when I make the pod change, relative to meals, I'll usually bolus 1-2 units right after a pod change. That is usually sufficient to fight off the post-pod change highs.

Another option would be to do your pod changes in the morning. Then you could aggressively treat those highs without the worry of overnight lows.

Good luck and cheers, Mike
Thanks Mike! I will do the bolus afterwards from now on and see if that works. Duh, totally makes sense as i have the 'droplet' too :)
We usually do pod changes about 4 pm. Most times I give 1 unit before changing. We treat highs more aggressively at dinnertime after a pump change with a higher correction rate. We do another check at 8pm or so before her bedtime so that we can see if she is going high, if she needs a correction, and if we need to skip bedtime snack.

She's 6 so we may be doing things a little differently.
Thanks Leighann. I'm totally willing to give it the 6 year old try as it sounds like you guys have it under control--which I'm striving for :) Thanks again!
For my 13yr old daughter, we are doing a 0.5unit pre-change bolus, then a temp basal on the new pod of +30% for 2hrs. We do the change just before dinner. Works sometimes and not others depending on what and when we have dinner. Would like to tweak this routine and thinking about a higher bolus with a longer smaller temp basal.

Would love to do a poll of this group to learn more about 1) pod change times (time of day, pre or post meal), 2) On which pod to do the pre-change bolus (old or new), 3) typical bolus dose, 4) typical temp basal amount and time.
Thanks AML for the info. Would love to see results of that poll too! Well for me: 1)change time is after dinner prior to bed usually around 9pm (though I'm trying to move it earlier, but ALWAYS forget!) 2) I was doing the bolus prior to change, but will now try after, 3)typical bolus: 1 to 1.20 units, and 4) I haven't really done a temp basal in this scenario, but should probabably try it. Thanks again!
Gina,
The other tip people gave us is to leave the old pod on for a short time after the change bolus (we wait at least 15min after bolus before deactivating) and after deactivating (at least 5min). That way it addressess the residual "drip" that you and others refer to....or so we hope. Best of luck to you.
Excellent tip! I don't notice the residuals as I have it on the back of my arm, but this makes perfect sense.
I wonder if Insulet acknowledges this issue. I can only guess it takes a few hours of insulin flow to dislodge bits of tissue that sometimes block the cannula after insertion? Maybe the cannula sometimes fails to go in straight after insertion and the curvature of the cannula gradually straightens as insulin flows through it?
Great point. Makes sense to me, though I'd lean towards the idea that they don't acknowledge this? Or it probably depends which person you get on the other end of the line when you call in ;)

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF receives $200,000 grant from Novo Nordisk

Grant given to support programs aimed at bringing together people touched by diabetes for positive change BERKELEY, CA: December 4, 2014 – Diabetes Hands Foundation (DHF) has received a grant of US$200,000 from Novo Nordisk to support programs aimed at Read on! →

Guest Post: World Diabetes Day 2014 on Twitter… sifting through the data

At Symplur we track hashtags, keywords, user accounts, and pretty much anything else on Twitter that has to do with healthcare. We collect the data and then build countless ways to slice it up so that we’re able to better Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service